FDA Dilantin Investigation

November 11, 2008

Agency Investigating Dilantin Risks of SJS and TEN

FDA is investigating new preliminary data regarding a potential increased risk of serious skin reactions including Stevens Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) from phenytoin therapy in Asian patients positive for human leukocyte antigen (HLA) allele, HLA-B*1502. This allele occurs almost exclusively in patients with ancestry across broad areas of Asia, including Han Chinese, Filipinos, Malaysians, South Asian Indians, and Thais. Until the FDA evaluation is completed, healthcare providers who are considering the use of phenytoin or fosphenytoin should be aware of the risks and benefits described in the current prescribing information for this drug. Healthcare providers should consider avoiding phenytoin and fosphenytoin as alternatives for carbamazepine in patients who test positive for HLA-B*1502. A summary of the data currently being analyzed by FDA, and information for patients and healthcare professionals to consider, can be found on the FDA’s website.

SOURCE: U.S. Food and Drug Administration (FDA)

Dilantin lawsuit information: Dilantin Lawsuits

Dilantin SJS information: Dilantin Stevens Johnson Syndrome Lawsuits

Dilantin TEN information: Dilantin Toxic Epidermal Necrolysis Lawsuits

See also: Dilantin Side Effects.

Speak to a Dilantin Lawyer

If you took Dilantin and suffered Stevens Johnson Syndrome (SJS) or Toxic Epidermal Necrolysis (TEN), we encourage you to contact a Dilantin attorney at our law firm immediately. An experienced product liability attorney can assist you in a legal action against the makers of Dilantin. Contact our law firm and learn more about your legal rights and the options available to you and your family.

© Willis Law Firm for Drug Attorneys. Replication strictly prohibited without written consent.